| Model Number |
ACU0T0 |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/28/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, it was noted that the lens was faulty.Additional information was requested, received and stated there was no patient harm, issue occurred during loading while injecting in the eye.
Additional Manufacturer Narrative
Correction information was provided in d.4.Additional information was provided in h.3., h.6.And h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.The root cause may be related to a failure to follow the ifu(instructions for use).A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the company iol(intraocular lens) with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.No further information has been provided at this time.File will be reopened when new information or the product is received.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The device with the lens was returned in the carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted to mid-nozzle.The leading haptic and optic have been advanced outside the nozzle tip and was oriented downward.The leading haptic was broken in the distal area outside the device (not returned).The optic was broken/torn with a large portion of optic lens material missing (not returned).The distal area of the trailing haptic is in the nozzle tip.Product history records were reviewed and the documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.The reported "faulty lens" complaint could not be verified.The specific issue was not provided.Lens damage was observed.The root cause may be related to a failure to follow the ifu (instructions for use).A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.No further information has been provided at this time.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).